Oklahoma, 2025Hail and Damaging Winds in Oklahoma, September 21, 2025
September 21, 2025 · NWS TSA · 4 events in 2 counties and zones
Scattered strong to severe thunderstorms developed across portions of eastern Oklahoma during the afternoon and evening of the 21st, as an upper level disturbance approached the area. The strongest storms produced hail up to quarter size and damaging wind gusts.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $5,000
- Crop damage
- None recorded
- Events
- 4
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Scattered strong to severe thunderstorms developed across portions of eastern Oklahoma during the afternoon and evening of the 21st, as an upper level disturbance approached the area. The strongest storms produced hail up to quarter size and damaging wind gusts.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the first event at Sep 21, 11:38 AM CST, 2 hours 2 minutes earlier. Its key messages:
- Issued at 1238 PM CDT Sun Sep 21 2025
- Scattered showers and a few thunderstorms will spread across eastern Oklahoma this afternoon. Thunderstorms will increase during the afternoon and into the evening as the precipitation moves into western Arkansas. The stronger storms will pose a local flash flood concern in some areas, along with strong gusty winds.
- Daily shower and thunderstorm chances continue into Wednesday or Thursday. There is a moderate chance of a more robust storm complex crossing the area from Monday night into Tuesday. A wider swath heavy rainfall could occur in the region on Tuesday.
- Warm conditions continue through Monday, with temperatures then moderating into late week, falling slightly below normal.
Area forecast discussion, Sep 21, 11:38 AM CST, 2 hours 2 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
1238 PM CDT Sun Sep 21 2025
...New SHORT TERM, LONG TERM, AVIATION...
.KEY MESSAGES...
Issued at 1238 PM CDT Sun Sep 21 2025
- Scattered showers and a few thunderstorms will spread across
eastern Oklahoma this afternoon. Thunderstorms will increase during
the afternoon and into the evening as the precipitation moves into
western Arkansas. The stronger storms will pose a local flash flood
concern in some areas, along with strong gusty winds.
- Daily shower and thunderstorm chances continue into Wednesday or
Thursday. There is a moderate chance of a more robust storm complex
crossing the area from Monday night into Tuesday. A wider swath
heavy rainfall could occur in the region on Tuesday.
- Warm conditions continue through Monday, with temperatures then
moderating into late week, falling slightly below normal.
&&
.SHORT TERM...
(Through tonight )
Issued at 1238 PM CDT Sun Sep 21 2025
Diffluent flow aloft at the base of an upper level trough, and to
the north of an anticyclonically curving jet segment, will continue
to support upward motion over the area into tonight. Additionally, a
small-scale vort max is tracking across northeast Oklahoma with a
lobe of vorticity extending south into the Red River Valley. Patches
of rain area occurring with the system in our area now, with
scattered thunderstorms likely to develop ahead of it later today
and tonight as the system tracks into Arkansas. Locally heavy rain
and gusty winds will occur with stronger storms, with local flash
flood potential in the track of the stronger cells.
There is some concern that a storm induced boundary will be in place
this evening in southeast Oklahoma or northeast Texas that could be
a potential focus for a small zone of very heavy rain tonight as a
30 knot low-level jet from the southwest develops. This potential
would be disrupted if too many new storms develop and track further
south in Texas. The ceiling for rainfall is rather high in this
scenario. So while the current probability is low for this to unfold
as worst-case situation, the potential will need to be monitored
into tonight.
&&
.LONG TERM...
(Tomorrow through Sunday)
Issued at 1238 PM CDT Sun Sep 21 2025
Rising heights aloft and the associated shift of the upper-level jet
segment to the north will tend to reduce precipitation coverage with
time on Monday, a fairly strong upper-level system will approach the
area from the northwest on Monday night and Tuesday. With that will
come the possibility for one or two storm complexes that should be a
more robust than the recent systems. If this setup evolves as
current data suggests, a more widespread swath of 3 to 5 inches of
rain could occur from Monday night into Tuesday night, with local
multi-day totals approaching 7 inches. These amounts would drive a
threat for more than local flash flooding and some river flooding.
Current data favor northwest Arkansas and adjacent portions of far
eastern Oklahoma for the heaviest rain potential. But this could
easily shift a number of counties in any direction at this point.
&&
.AVIATION...
(18Z TAFS)
Issued at 1238 PM CDT Sun Sep 21 2025
VFR conditions will prevail through the first half of the
forecast, outside of storm activity. A convective wave will bring
periodic storm chances to the TAF sites this afternoon and
tonight. For the most part, prob30s were used to cover the more
favored time windows. Most guidance has no low cloud cover
tonight, but some data suggests there could be sub-VFR cigs.
Decided not to include any prevailing low cloud cigs in the TAFs
for now, but did include potential for MVFR cigs in W AR TAFs in
the prob30 groups.
Lacy
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 68 86 71 82 / 50 30 60 80
FSM 70 86 72 84 / 50 60 50 70
MLC 69 88 72 87 / 50 60 40 70
BVO 64 84 66 80 / 50 20 70 80
FYV 64 82 66 80 / 40 50 70 90
BYV 65 80 66 76 / 60 70 70 90
MKO 67 86 69 82 / 50 40 60 80
MIO 65 81 66 78 / 70 40 70 80
F10 66 87 69 84 / 60 50 50 80
HHW 69 89 72 90 / 30 40 20 50
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...None.
AR...None.
&&
SHORT TERM...08
LONG TERM....08
AVIATION...30
Hazardous weather outlook, Sep 21, 12:07 PM CST, 1 hour 33 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
107 PM CDT Sun Sep 21 2025
ARZ001-002-010-011-019-020-029-OKZ049-053>076-221030-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
107 PM CDT Sun Sep 21 2025
This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.
.DAY ONE...This Afternoon and Tonight.
SEVERE THUNDERSTORM.
RISK...Limited.
AREA...Eastern Oklahoma and northwest Arkansas.
ONSET...Now... through tonight.
FLASH FLOOD.
RISK...Limited.
AREA... .
ONSET...Now... through tonight.
DISCUSSION...
Scattered thunderstorms will increase in parts of eastern Oklahoma
this afternoon and develop / move into western Arkansas later today and
tonight. Heavy rains and strong gusty winds will occur with the stronger
cells. An isolated gust near severe criteria is possible. A local flash
flood concern will exist with any stronger storm.
There is some concern that a storm induced boundary will be in place
this evening in southeast Oklahoma or northeast Texas that could be
a potential focus for a small zone of very heavy rain tonight as a
30 knot low-level jet from the southwest develops. This potential
would be disrupted if too many new storms develop and track further
south in Texas. The ceiling for rainfall is rather high in this
scenario. So while the current probability is low for this to unfold
as worst-case situation, the potential will need to be monitored
into tonight.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Local Spotter Activation May Be Needed.
.DAYS TWO THROUGH SEVEN...Monday through Saturday.
MONDAY...Thunderstorm Potential...Heavy Rain Potential.
TUESDAY...Severe Thunderstorm Potential...Heavy Rain Potential.
WEDNESDAY...Thunderstorm Potential.
THURSDAY through SATURDAY...No Hazards.
EXTENDED DISCUSSION...
A fairly strong upper-level system will approach the
area from the northwest on Monday night and Tuesday. With that will
come the possibility for one or two storm complexes that should be a
more robust than the recent systems. If this setup evolves as
current data suggests, a more widespread swath of 3 to 5 inches of
rain could occur from Monday night into Tuesday night, with local
multi-day totals approaching 7 inches. These amounts would drive a
threat for more than local flash flooding and some river flooding.
Current data favor northwest Arkansas and adjacent portions of far
eastern Oklahoma for the heaviest rain potential. But this could
easily shift a number of counties in any direction at this point.
There would also be potential for a few severe storms.
EMERGENCY MANAGEMENT PLANNING STATEMENT...
Emergency managers and area responders should monitor the latest
information for Monday night and Tuesday. Given recent rains in
some areas, and the potential for excessive rains from Monday night
into Tuesday night, preparations for more widespread flooding issues
may need to happen on Monday.
weather.gov/tulsa contains additional information.
In the hours before
Special weather statement, Sep 21, 1:19 PM CST, 21 minutes before
Special Weather Statement
National Weather Service Tulsa OK
219 PM CDT Sun Sep 21 2025
OKZ066-067-070-211945-
Muskogee OK-Okmulgee OK-Wagoner OK-
219 PM CDT Sun Sep 21 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTH CENTRAL WAGONER...EAST
CENTRAL OKMULGEE AND NORTHWESTERN MUSKOGEE COUNTIES THROUGH 245 PM
CDT...
At 219 PM CDT, Doppler radar indicated a strong thunderstorm 5 miles
west of Boynton, moving northeast at 15 mph.
HAZARD...Wind gusts up to 40 mph and pea to dime size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down small tree limbs and blow
around unsecured objects. Minor hail damage to vegetation
is possible.
Locations in or near the path include...
Eram... Haskell...
Boynton... Taft...
Choska... Jamesville...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3590 9563 3568 9544 3555 9573 3555 9576
3569 9588
TIME...MOT...LOC 1919Z 234DEG 14KT 3567 9575
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPHSpecial weather statement, Sep 21, 1:26 PM CST, 14 minutes before
Special Weather Statement
National Weather Service Tulsa OK
226 PM CDT Sun Sep 21 2025
OKZ060-067-070-212000-
Tulsa OK-Muskogee OK-Wagoner OK-
226 PM CDT Sun Sep 21 2025
...A STRONG THUNDERSTORM WILL IMPACT WESTERN WAGONER...NORTHWESTERN
MUSKOGEE AND SOUTHEASTERN TULSA COUNTIES THROUGH 300 PM CDT...
At 226 PM CDT, Doppler radar indicated a strong thunderstorm over
Stonebluff, moving north at 35 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down small tree limbs and blow
around unsecured objects.
Locations in or near the path include...
Broken Arrow... Stonebluff...
Haskell... Leonard...
Coweta... Oneta...
Catoosa... Tulsa...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3613 9560 3614 9559 3613 9557 3611 9557
3609 9555 3608 9558 3607 9549 3578 9567
3581 9577 3586 9577 3586 9588 3616 9578
3616 9562
TIME...MOT...LOC 1926Z 201DEG 29KT 3589 9575
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPHThunderstorm Wind, Muskogee
- When
- September 21, 1:40 PM CST
- Where
- Muskogee County, 0.55 mi ESE of Jamesville
- Measured
- 56 kt (64 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 35.748, -95.641
The Oklahoma Mesonet station near Haskell measured thunderstorm wind gusts up to 65 mph.
Thunderstorm Wind, Muskogee
- When
- September 21, 2:46 PM CST
- Where
- Muskogee County, 0.54 mi SSW of Warner
- Measured
- 56 kt (64 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 35.493, -95.305
Strong thunderstorm wind snapped numerous large tree limbs.
Hail, Muskogee
- When
- September 21, 2:48 PM CST
- Where
- Muskogee County, 1 mi E of Warner
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 35.500, -95.282
Thunderstorm Wind, Le Flore
- When
- September 21, 6:28 PM CST
- Where
- Le Flore County, 1 mi ESE of Scullyville
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Trained Spotter
- Coordinates
- 35.245, -94.554
Strong thunderstorm wind damaged the roof of a home and blew down a tree.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Hail in Texas, September 21 to 22, 2025$841,000 · 2.5 in hail · 46 events
- Damaging Winds in Ohio, September 21, 2025$31,000 · 50 kt wind · 9 events
- Hail in Minnesota, September 21, 20252 in hail · 23 events
- Hail in Minnesota, September 21, 20251.5 in hail · 11 events
- Damaging Wind in Mississippi, September 21, 2025$15,000 · 50 kt wind · 1 event
- Hail and Damaging Winds in Illinois, September 21, 20251.25 in hail · 6 events
- Hail and Damaging Wind in Louisiana, September 21, 20251.5 in hail · 5 events
- Flooding in Florida, September 21, 2025$5,000 · 4 events
- Hail in Iowa, September 21, 20252 in hail · 4 events
- Damaging Winds in Illinois, September 21, 202552 kt wind · 2 events
- Hail in Florida, September 21, 20251.25 in hail · 1 event
- Damaging Wind in Tennessee, September 21, 2025$1,000 · 52 kt wind · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1291486, 1292053, 1292055, 1292056.